MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16019580
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as the device is still in-situ.Radiographs provided confirm the device malfunction.Fusion was complete.It is unknown if the patient experienced a fall.Review of the provided information was inconclusive and the root cause cannot be determined.Possibly related to excessive loading or post-operative physical activity.No additional investigation can be completed.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." ".Warnings, cautions, precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to insure that all components are ideally fixated prior to closure." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2020 a posterior lumbar interbody fusion at t10/s2ai.On (b)(6) 2021 a revision surgery occurred due to a rod fracture at left l5/s1 and a screw fracture at right s2ai.(2031966-2021-00051) on (b)(6) 2021 during a routine follow-up an x-ray revealed that the right s2ai screw fractured.Bone fusion was reportedly complete and the patient's physical activity level was normal.The physician stated they will continue to monitor the patient.No revision surgery planned and no patient injury reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11930036
Report Number2031966-2021-00076
Device Sequence Number11843159
Product Code NKB
UDI-Device Identifier00887517554734
UDI-Public887517554734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16019580
Device Lot NumberSA3080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR